MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemoptysis (1887); Great Vessel Perforation (2152); Discomfort (2330)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age & date of birth - reported to be in his 70s.Expiration date - unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacturer date - unknown due to unknown lot number.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and shipping inspection record.Ifu states: "the glidewire advantage is designed to direct a catheter to the desired anatomical location in the peripheral vasculature during diagnostic or interventional procedures." it is likely that during the cardiac sensor implantation into the pulmonary artery, the actual sample was inserted deeply which resulted in the perforation of the pulmonary anatomy.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.Please see mdr (b)(4) for the importer report.(b)(4).
 
Event or Problem Description
The user facility reported that the radifocus glidewire advantage was used during the procedure.Following a successful sensor implant, the patient had hemoptysis and some discomfort.On (b)(6), the patient still had not been discharged from the hospital due to persistent hemoptysis.The patient recovered and was discharged.The physician believes that either the non-abbott guidewire or the delivery catheter may have perforated a small part of the pulmonary anatomy.The patient's condition was stable.Additional information was received on 01feb2021.The procedure was to place a cardiomems sensor in one of the pulmonary arteries.Additional information was received on 03feb2021.The doctor alleged that the terumo gwa product - ga1830, could have contributed to issue the patient developed.The physician was not certain if the wire caused the perforation or if it was the delivery system of the cardiomems device.The doctor was not ready to blame this on the wire.The patient event date regarding the sensor implant was (b)(6) 2020 and the patient remained hospitalized on (b)(6) 2020, per the report.The patient had two bronchoscopies performed to remove clot from the airway during the patient extended hospitalization.The doctor alleged that the terumo ga1830 "may have perforated small part of pulmonary anatomy"; however, there was no testing performed to confirm this condition; the patient presented with hemoptysis.The patient recovered and was discharged from the hospital on (b)(6) 2020.The additional equipment or devices used for the initial procedure of sensor implant was the wire, delivery catheter for the cardiomems, and the actual sensor.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11292456
Report Number9681834-2021-00012
Device Sequence Number3845881
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public04987350714763
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGA1830
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Weight82